Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Raleigh, NC

June 20, 2015Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2015, 7:48 PM EDT for Vance County, Warren County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 7:48 PM EDT (23:48 UTC)
Expired
Jun 20, 2015, 8:30 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:29 PM EDTTSTM WND DMG1 Ne Norlina, NCTREE DOWN ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS52 KRAH 202348
SVRRAH
NCC181-185-210030-
/O.NEW.KRAH.SV.W.0085.150620T2348Z-150621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 747 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED OVER OXFORD...AND MOVING EAST NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...DREWRY...
  BULLOCKSVILLE...JOHN H KERR RESERVOIR...SATTERWHITE POINT MARINA
  AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3638 7807 3628 7851 3646 7851 3650 7850
      3651 7850 3652 7847 3654 7845 3654 7808
TIME...MOT...LOC 2347Z 262DEG 49KT 3633 7854 

$$
PWB
2 follow-up statements
897 
WWUS52 KRAH 210019
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SAT JUN 20 2015

NCC181-185-210030-
/O.CON.KRAH.SV.W.0085.000000T0000Z-150621T0030Z/
VANCE NC-WARREN NC-
819 PM EDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR VANCE AND NORTHWESTERN WARREN COUNTIES...

AT 819 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR NORLINA...OR 9 MILES WEST OF WARRENTON...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...SOUTH
HENDERSON...DREWRY...BULLOCKSVILLE...JOHN H KERR RESERVOIR AND
SATTERWHITE POINT MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3628 7850 3651 7850 3652 7847 3654 7845
      3654 7808 3640 7807 3636 7815
TIME...MOT...LOC 0019Z 241DEG 34KT 3645 7832 

$$

PWB
692 
WWUS52 KRAH 210032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT SAT JUN 20 2015

NCC181-185-210041-
/O.EXP.KRAH.SV.W.0085.000000T0000Z-150621T0030Z/
VANCE NC-WARREN NC-
832 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR VANCE AND NORTHWESTERN WARREN
COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

IF YOU OBSERVED DAMAGE... SUCH AS TREES OR POWER LINES DOWN... 
PLEASE ALL THE NATIONAL WEATHER SERVICE AT 8 0 0  4 4 4 7 9 2 8. 

LAT...LON 3628 7850 3651 7850 3652 7847 3654 7845
      3654 7808 3640 7807 3636 7815
TIME...MOT...LOC 0029Z 262DEG 49KT 3645 7832 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:42 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 20, 7:42 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SAT JUN 20 2015

.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED BRIEFLY BY THE PASSAGE OF THE REMNANTS OF
TROPICAL CYCLONE BILL THROUGH TONIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM EDT SATURDAY...

SEVERE THUNDERSTORM WATCH #318 IN EFFECT UNTIL 11 PM EDT

THE REMNANT LOW-MID LEVEL CIRCULATION OF BILL --INCLUDING A 1005 MB
SFC LOW OVER SOUTHERN OH AND PRECEDED BY A WARM FRONT ANALYZED EAST
OF THE SFC LOW ACROSS NORTHERN WV AND VA AND A PAIR OF
CONFLUENCE/TROUGH AXES ACROSS THE CENTRAL AND WESTERN CAROLINAS--
WILL TRACK EAST ACROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND
TO THE MIDDLE ATLANTIC COAST BY SUN MORNING.

STRONG DIABATIC HEATING HAS ALREADY RESULTED IN MODERATE
DESTABILIZATION IN AN AREA OF RELATIVELY CLOUD-FREE SKIES DOWNSTREAM
ACROSS VA AND THE CAROLINAS...AND FURTHER HEATING OF THE BOUNDARY
LAYER WELL INTO THE 90S WILL SUPPORT THE DEVELOPMENT OF MODERATE-
STRONG INSTABILITY THIS AFTERNOON.

MEANWHILE...THE APPROACH OF THE REMNANT CIRCULATION OF BILL WILL
PROVIDE FOR BOTH A CORRIDOR OF FOCUSED FORCING FOR ASCENT AND A
STRENGTHENING OF THE LOW-MID LEVEL FLOW OVER NC...MAXIMIZED LATE
THIS AFTERNOON AND THROUGH THE EVENING.

SCATTERED SHOWERS AND STORMS ARE APT TO DEVELOP WITHIN A
DEVELOPING/DEEPENING CU FIELD OVER THE CENTRAL AND WESTERN
CAROLINAS...ALONG THE AFOREMENTIONED PAIR OF CONFLUENCE/TROUGH AXES
OVER THE CAROLINAS. ANY SUCH ACTIVITY WILL POSE PRIMARILY A RISK OF
DAMAGING WINDS AND HAIL FROM ASSOCIATED MULTICELL AND PERHAPS BRIEF
SUPERCELLULAR STORM MODES...PARTICULARLY OVER THE WESTERN AND
NORTHERN PIEDMONT WHERE THE STRENGTH OF THE LOW-MID LEVEL
FLOW...FOCUSED IN THE LOWEST 3 KM AND CHARACTERIZED BY MOSTLY
UNIDIRECTIONAL SHEAR...WILL BE RELATIVELY MAXIMIZED. HOWEVER...AS
THE CIRCULATION OF BILL EMERGES EAST OF THE CENTRAL APPALACHIANS
CONCURRENTLY WITH NOCTURNAL LLJ AUGMENTATION AROUND SUNSET...AN
ACCELERATION OF THE 925 MB FLOW TO BETWEEN 30-50 KTS AND ASSOCIATED
INCREASED SRH INTO THE 150-300 M2/S2 RANGE --STRONGEST FROM EASTERN
VA TO NE NC-- WILL PRODUCE A MORE FAVORABLY-SHEARED ENVIRONMENT...
INCLUDING MORE-CYCLONICALLY-CURVED FORECAST HODOGRAPHS...FOR
SUPERCELLS AND LOWER LEVEL STORM ROTATION. AN ACCOMPANYING ENHANCED
RISK OF ALL SEVERE HAZARDS...INCLUDING A COUPLE OF TORNADOES...WILL
RESULT...WITH THE RELATIVE GREATEST THREAT FROM THE TRIANGLE
NORTHEASTWARD ACROSS EASTERN VA AND THE DELMARVA BETWEEN 22-06Z.

BANDS OF SHOWERS AND STORMS WILL MOVE EAST AND/OR GRADUALLY DIMINISH
AS THEY TRACK ACROSS THE NC NE PIEDMONT AND NORTHERN COASTAL PLAIN
THROUGH AROUND 06Z OR SO...WITH DRYING/CLEARING EXPECTED TO SPREAD
WEST TO EAST BEHIND THE DEPARTING REMNANTS OF BILL/TROUGH AXIS ALOFT
LATE TONIGHT THROUGH EARLY SUN. SINCE THERE WILL BE NO REAL CHANGE
IN AIR MASS GIVEN THE LACK OF A TRAILING COLD FRONT FROM THE
REMNANTS OF BILL...PERSISTENCE LOWS GENERALLY BETWEEN 70-75 DEGREES
ARE ANTICIPATED.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 410 PM EDT SATURDAY...

THE PERSISTENT SUB-TROPICAL RIDGE ALONG THE SOUTHEASTERN US COAST IN
RECENT DAYS WILL RETROGRADE INTO THE INTERIOR SOUTHEAST AND RE-
ESTABLISH INFLUENCE INTO THE CAROLINAS/SOUTHERN MID-ATLANTIC STATES
IN THE WAKE OF THE REMNANTS OF BILL. HOT TEMPERATURES WILL
CONSEQUENTLY CONTINUE OVER CENTRAL NC...WITH HIGHS MOSTLY IN THE
MIDDLE TO UPPER 90S. A MODIFIED EML AND ASSOCIATED STEEP MID LEVEL
LAPSE RATES ~7.5 C/KM WILL BE DIRECTED EAST ACROSS THE TN VALLEY AND
CENTRAL APPALACHIANS BY SUN AFTERNOON. ALTHOUGH FORECAST SOUNDINGS
INDICATE THE EML SHOULD LARGELY CAP THE ENVIRONMENT TO DEEP
CONVECTION OVER CENTRAL NC...THE STEEP LAPSE RATES ALOFT WOULD
SUPPORT EXPLOSIVE THUNDERSTORM GROWTH WHERE/IF THE CAP CAN BE
BROKEN...WITH THE RELATIVE BEST CHANCE OF THAT BEING OVER THE
NORTHERN PIEDMONT DURING THE LATE AFTERNOON-EVENING OWING TO THE
PROBABLE APPROACH OF UPSTREAM STORMS FROM THE HIGHER TERRAIN OVER
THE VIRGINIAS. PERSISTENCE LOWS AGAIN MOSTLY IN THE LOWER TO MIDDLE
70S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...

AFTER A BRIEF BREAK IN THE PERSISTENT MID LEVEL RIDGING THIS
WEEKEND...RIDGING WILL ONCE AGAIN EXPAND EASTWARD ACROSS THE
SOUTHEAST US THROUGH EARLY/MID NEXT WEEK. GIVEN THIS FEATURE AND THE
FACT THAT THE MAIN BAND OF WESTERLIES WILL REMAIN NORTH OF THE
AREA...ISOLATED TO WIDELY SCATTERED MAINLY DIURNAL STORMS ARE
EXPECTED. IN ADDITION...ANOTHER ROUND OF EXCESSIVE HEAT IS EXPECTED
WITH HIGHS IN THE UPPER 90S TO LOWER 100S (LIKELY NECESSITATING MORE
HEAT ADVISORIES) AND OVERNIGHT LOWS IN THE LOW/MID 70S.

THE RIDGE OVER THE EAST COAST IS PROGGED TO BREAK DOWN BY THE END OF
THE WEEK AND ESPECIALLY INTO THE WEEKEND AS ANOTHER RIDGE REALLY
BEGINS TO AMPLIFY ON THE WEST COAST...THUS INDUCING TROUGHING ON THE
EAST COAST. A FRONT WILL APPROACH THE AREA FRIDAY INTO SATURDAY. ALL
OF THIS WILL LEAD TO INCREASING PRECIP CHANCES AND A BREAK IN THE
EXCESSIVE HEAT (ALTHOUGH TEMPS WILL STILL BE ABOVE NORMAL).

&&

.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 739 PM SATURDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS
EVENING... BRINGING THE POTENTIAL FOR BRIEF PERIODS OF SUB-VFR
CONDITIONS. OTHERWISE... VFR CONDITIONS WILL PREVAIL THROUGH THE 24
HOUR PERIOD. SOUTHWEST WINDS WILL CONTINUE... WITH GUSTS OF 20-30
KTS DIMINISHING OVER THE NEXT SEVERAL HOURS.

OUTLOOK: MAINLY VFR...EXCEPT FOR IN MAINLY DIURNALLY-DRIVEN SHOWERS
AND STORMS AMIDST WEST TO WEST NORTHWEST FLOW ALOFT...SOME OF WHICH
MAY EVOLVE INTO A RELATIVELY ORGANIZED COMPLEX OF STORMS CAPABLE OF
PRODUCING STRONG-SEVERE WIND GUSTS...THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.CLIMATE...
REC
          REC            HI
DAY       MAX    YR      MIN   YR
RDU RECORDS

06/20     102   1887     77   1924
06/21     101   1933     75   1933

GSO RECORDS

06/20     100   1924     75   2009
06/21     100   1933     75   1924

FAY RECORDS

06/20     102   1970     77   2009
06/21     105   1933     74   1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...KRD
AVIATION...30/26
CLIMATE...RAH
Hazardous weather outlook, Jun 20, 5:07 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SAT JUN 20 2015

NCZ007>011-021>026-038>040-212115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
507 PM EDT SAT JUN 20 2015

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
90S AND HEAT INDICES AROUND 100 DEGREES...WILL PERSIST THROUGH
MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ078-083>086-088-089-212115-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
507 PM EDT SAT JUN 20 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND
108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ027-028-041>043-073>077-212115-
NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-
507 PM EDT SAT JUN 20 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE
UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND
108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 20, 7:13 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 SW ALAMANCE           36.01N  79.52W
06/20/2015                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1500728

TCC
Local storm report, Jun 20, 7:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     1 WNW MEBANE            36.10N  79.30W
06/20/2015                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1500729

TCC
Special weather statement, Jun 20, 7:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SAT JUN 20 2015

NCZ010-011-210000-
HALIFAX NC-WARREN NC-
723 PM EDT SAT JUN 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX AND WARREN
COUNTIES UNTIL 800 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AFTON...MOVING NORTHEAST AT 40 MPH.

SPORADIC WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS
STORM. NEWLY DEVELOPED THUNDERSTORMS WILL ALSO AFFECT PORTIONS OF
WARREN AND HALIFAX COUNTIES THROUGH 800 PM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...ROANOKE
RAPIDS LAKE...MEDOC MOUNTAIN STATE PARK...SOUTHPOINTE AND MORNINGSTAR
MARINAS...DREWRY AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
      3649 7771 3647 7764 3615 7789 3617 7792
      3619 7792 3619 7794 3618 7795 3619 7797
      3618 7798 3621 7802 3621 7808 3625 7813
      3627 7831 3630 7828 3648 7831 3655 7828
TIME...MOT...LOC 2320Z 219DEG 34KT 3634 7825

VINCENT
Local storm report, Jun 20, 7:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     1 NE MEBANE             36.10N  79.26W
06/20/2015                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1500730

TCC
Local storm report, Jun 20, 7:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     ROXBORO                 36.40N  78.98W
06/20/2015                   PERSON             NC   911 CALL CENTER

            SEVERAL TREES DOWN IN COUNTY.

&&

EVENT NUMBER RAH1500731

TCC
Local storm report, Jun 20, 7:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 WSW ROXBORO           36.40N  78.99W
06/20/2015                   PERSON             NC   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER RAH1500732

TCC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson76 min
Jun 19, 8:15 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson2 hr
Jun 19, 8:27 PM EDTSpecial Weather StatementRAHScotland18 min
Jun 19, 8:50 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 19, 8:52 PM EDTSpecial Weather StatementRAHWake53 min
Jun 19, 9:27 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake, Wilson3 hr
Jun 19, 9:44 PM EDTSpecial Weather StatementRAHWilson76 min
Jun 20, 3:57 PM EDTSpecial Weather StatementRAHWake48 min
Jun 20, 5:27 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Jun 20, 5:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph56 min
Jun 20, 6:03 PM EDTSpecial Weather StatementRAHGuilford27 min
Jun 20, 6:27 PM EDTSpecial Weather StatementRAHAlamance63 min
Jun 20, 6:48 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange42 min
Jun 20, 6:53 PM EDTSpecial Weather StatementRAHFranklin37 min
Jun 20, 6:56 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake49 min
Jun 20, 7:06 PM EDTSevere Thunderstorm WarningRAHPerson39 min
Jun 20, 7:11 PM EDTSpecial Weather StatementRAHNash34 min
Jun 20, 7:23 PM EDTSpecial Weather StatementRAHWarren37 min
Jun 20, 7:38 PM EDTSevere Thunderstorm WarningRAHGranville37 min
Jun 20, 7:51 PM EDTSpecial Weather StatementRAHNash39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.